MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0512
Medical Device Problem Codes Failure to Fold (1255); Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00435.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a splenic artery bleed using ruby coils.During the procedure, while attempting to place a ruby coil into the target vessel using a non-penumbra microcatheter, the physician noticed the ruby coil would not take its intended shape and therefore the physician decided to remove the ruby coil.However, upon removal, the ruby coil detached outside of the patient¿s body.The physician then advanced a new ruby coil into the target vessel; however, the ruby coil was oversized, and the physician decided to retract it.While retracting the ruby coil, it unintentionally detached and became stuck inside of the microcatheter.Therefore, the microcatheter containing the ruby coil was removed.The procedure was completed using additional ruby coils and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8405261
Report Number3005168196-2019-00434
Device Sequence Number297995
Product Code HCG
UDI-Device Identifier00814548012896
UDI-Public00814548012896
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Catalogue NumberRBY2C0512
Device Lot NumberF80874
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Date Report Sent to FDA01/01/2005